MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150SOLID200
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device analysis results: the oad was received at csi for investigation.Examination of the oad identified a fractured driveshaft filar, which was wrapped in the saline sheath.Scanning electrom microscopy (sem) analysis of the fractured filar faces revealed secondary wear damage, but no signs of potential fatigue striations could be seen.Although the root cause of the driveshaft damage is not conclusive, it is likely the result of localized, elevated stress levels applied to the driveshaft while spinning.When functionally tested, the oad operated as intended.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
A diamondback peripheral orbital atherectomy device (oad) was used to perform a procedure on (b)(6) 2020.A non-reportable issue was reported with the oad.The procedure was completed with a second oad.The delay was minimal, and there were no patient complications.Upon completion of the device analysis on (b)(6) 2020, a filar fracture was identified.

Brand Name
DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul, mn
MDR Report Key9986248
Report Number3004742232-2020-00127
Device Sequence Number17253891
Product Code MCX
UDI-Device Identifier10852528005367
UDI-Public(01)10852528005367(17)210831(10)284318
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberDBP-150SOLID200
Device Lot Number284318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2020
Initial Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1